MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 22G X 25MM WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 22G X 25MM WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code Chemical Exposure (2570)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebs0476 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that ¿the patient put chemo in a bag as it was leaking from y-site.Four hours later the patient called a nurse and explained it had leaking everywhere.The patient didn't get full dose of chemotherapy".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed but the exact cause is unknown.Two ez huber infusion sets were returned.One with safety mechanism activated, evidence of use within the tubing, and two infusion caps attached to both luers.The second sample was returned with proximal white luer cap, needle cover over needle, and infusion cap at y site.The first sample was flushed with water using a 12 ml syringe and a spraying leak was observed at the y site.Microscopic observation of the leak location revealed a longitudinal crack in the hub.Microscopic observation of the inner surface revealed material whitening along the crack edges.This is indicative of an internal outward radiating force being applied to the hub.An attempt to remove the infusion valve cap revealed resistance likely caused by over-tightening or dimensional issues between the connections.An iso compliant luer taper gauge was used and the luer was found to be within specification.The second sample was flushed and a stream of water was observed to flow out of the non-bd infusion valve cap attached to the y site.The infusion cap was removed and the infusion set was flushed and pressurized.No leaks were observed.Microscopic observation of the leaking valve cap revealed an clean split near the center of the grey valve.Based on the condition of the returned samples, possible contributing factors include over-tightening and dimensional problems.A lot history review (lhr) of rebs0476 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that ¿the patient put chemo in a bag as it was leaking from y-site.Four hours later the patient called a nurse and explained it had leaking everywhere.The patient didn¿t get full dose of chemotherapy.¿ this report addresses the first sample returned.

Brand Name
EZ HUBER 22G X 25MM WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8617115
Report Number3006260740-2019-01403
Device Sequence Number13516625
Product Code FPA
UDI-Device Identifier00801741089275
UDI-Public(01)00801741089275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHG22-100Y
Device Lot NumberREBS0476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1